New Mexico, 2011High Wind in New Mexico, May 30, 2011
May 30, 2011 · NWS ABQ · 2 events in 1 county or zone
A strong late Spring storm brought strong winds to central and eastern New Mexico on the 30th. High winds were recorded at the Sierra Blanca Airport near Ruidoso.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong late Spring storm brought strong winds to central and eastern New Mexico on the 30th. High winds were recorded at the Sierra Blanca Airport near Ruidoso.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 30, 11:49 AM MST, 1 hour 6 minutes earlier.
Area forecast discussion, May 30, 11:49 AM MST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1249 PM MDT MON MAY 30 2011
.UPDATE...
QUICK UPDATE TO RAISE TEMPS IN THE E. NO CHANGES TO WIND ADVISORY.
CHJ
&&
.PREV DISCUSSION...324 AM MDT MON MAY 30 2011...
CURRENTLY...CLOSED LOW ALOFT CENTERED ON UTAH BATHING NEW MEXICO
IN STRONG SOUTHWEST FLOW...AS SURFACE TROUGH ACROSS COLORADO
PINNING DOWN DRY LINE ALONG THE EAST BORDER OF NEW MEXICO...AND
WITH COLD FRONT EXTENDING SOUTHWARD THROUGH THE FOUR CORNERS TO
THE NEW MEXICO BOOT HEEL. COLD FRONT POISED TO SWEEP EAST THROUGH
THE DAY...WITH DRY LINE A POSSIBLE FOCUS FOR CONVECTION LATE THIS
EVENING NEAR THE TEXAS LINE. OTHERWISE...WINDS REMAINING GUSTY
OVERNIGHT AND LEADING IN TO ANOTHER WINDY DAY ESPECIALLY OVER THE
NORTHEAST QUADRANT OF THE STATE. MOISTURE HAS PENETRATED SOUTHEAST
NEW MEXICO...WITH DEWPOINTS IN THE 50S F NEAR CLOVIS AND AT
CARLSBAD. ON THE DRY SIDE...TUCUMCARI...CLAYTON...AND RUIDOSO ALL
WITH DEWPOINTS IN THE TEENS F.
MODELS...REASONABLY GOOD AGREEMENT FOR NEW MEXICO THROUGH MIDWEEK
NEXT WEEK...BUT STORY TOLD REPRESENTS A CHANGE IN THE PLAN FOR
MOISTURE PROSPECTS FOR THE STATE THROUGH MIDWEEK. UTAH CLOSED LOW
WILL EJECT RAPIDLY TO CENTRAL MONTANA BY THIS AFTERNOON AS
ASSOCIATED TROUGH BASE ROUNDS OUT THROUGH NORTHERN NEW MEXICO.
UPSTREAM SYSTEM OFF THE BRITISH COLUMBIA COAST OF WESTERN CANADA
WILL DRIFT SOUTHWARD IN THE EASTERN PACIFIC TO LIE OFF THE OREGON
COAST BY LATE THIS AFTERNOON. CONFIGURATION WILL VEER WIND
DIRECTION TO ZONAL BY THIS EVENING ACROSS NEW MEXICO. EAST PACIFIC
SYSTEM WILL DRIFT SLOWLY TO NORTHERN CALIFORNIA BY EARLY
WEDNESDAY...AS RIDGE BUILDS ACROSS THE SOUTHERN U.S. FROM THE BIG
BEND COUNTRY OF TEXAS NORTH AND EAST TO THE TENNESSEE VALLEY.
PATTERN WILL PERMIT SOME NORTHBOUND MOISTURE ADVECTION OUT OF THE
WEST COAST OF MEXICO DURING THE DAY ON WEDNESDAY...BUT SOUTHWESTWARD
RIDGE EXPANSION TO THE SOUTHERN TIP OF THE BAJA PENINSULA ON
THURSDAY WILL PUSH ANY MOISTURE MAINLY INTO THE EASTERN HALF OF
NEW MEXICO...AND LIMIT THE WESTWARD COVERAGE OF ANY SHOWERS ACROSS
MIDWEEK. CLOSED LOW WILL DRIFT TO THE SAN JOAQUIN VALLEY OF SOUTH
CENTRAL CALIFORNIA OVER THE WEEKEND...AND THIS MAY HELP SHIFT
MOISTURE ADVECTION TO CENTRAL AND WESTERN NEW MEXICO HEADING
THROUGH THE UPCOMING WEEKEND. CLOSED LOW MOVING TO SOUTHERN NEVADA
AND RIDGE EXTENDING FROM THE WEST COAST OF MEXICO NORTH AND EAST
TO THE OHIO RIVER VALLEY WILL LIMIT ANY FURTHER MOISTURE
PENETRATION INTO NEW MEXICO. CLOSED LOW WILL PUSH RAPIDLY ACROSS
NORTHERN NEW MEXICO HEADING INTO MIDWEEK. MODELS DIFFERING ON
UPSTREAM FEATURE PLACEMENT...WITH EUROPEAN CENTER STRENGTHENING
CLOSED LOW OVER THE PACIFIC NORTHWEST...WHILE GFS KEEPS TROUGH
BAGGY OVER THE SOUTHWEST IN MORE PROGRESSIVE PATTERN. DIFFERENCE
IS FAIRLY ACADEMIC FOR NEW MEXICO...WITH BOTH SOLUTIONS HINTING AT
CONTINUED SOUTHWEST FLOW...AND BROAD MONSTER RIDGE OVER THE
SOUTHERN HALF OF THE U.S. KEEPING THINGS TOASTY AND DRY. OF SOME
INTEREST IS INCREASED TROPICAL ACTIVITY IN THE GULF OF MEXICO BY
MIDWEEK NEXT WEEK...AND THIS WILL BE WATCHED WITH INTEREST.
NEAR TERM...TODAY THROUGH THURSDAY...TROUGH ALOFT WILL KICK ROUND
BASE THROUGH NEW MEXICO TODAY AS CLOSED LOW EJECTS RAPIDLY OUT OF
UTAH AND TOWARD CENTRAL MONTANA BY LATE TODAY. SURFACE LOW OVER
SOUTHEAST COLORADO WILL EXTEND TROUGH SOUTHWARD ALONG THE EASTERN
BORDER OF THE STATE...AND TIGHT SURFACE PRESSURE GRADIENT WILL
CRANK UP THE SOUTHWEST WIND SPEEDS OVER EASTERN NEW MEXICO WITH
ANOTHER DAY OF WIDESPREAD BLOWING DUST OVER THE PLAINS. WILL
CONTINUE WIND ADVISORIES ALREADY OUT FOR THIS END OF THE STATE.
FRONTAL PASSAGE WILL PRODUCE 10 TO 20 DEGREE DROPS IN HIGH
TEMPERATURES AS THE FRONT ROLLS THROUGH FROM WEST TO EAST. SPOTS
IN WESTERN AND CENTRAL NEW MEXICO THAT WERE IN THE 80S AND 90S
WILL TOP OUT IN THE 60S AND 70S. EVEN THE EAST WILL RECEIVE SOME
RELIEF FROM THE RECORD HEAT...WITH MAXIMUM TEMPERATURES TOPPING
OUT ABOUT 10 DEGREES BELOW SUNDAY READINGS. COOLING WILL ALSO PUSH
TEMPERATURES BELOW NORMAL CENTRAL AND WEST...WITH DOUBLE DIGIT
EXCURSIONS BELOW NORMAL FROM THE CONTINENTAL DIVIDE WEST...AND
ACROSS THE NORTHERN AND NORTHWEST MOUNTAINS. EASTERN POINTS WILL
REMAIN A HANDFUL OF DEGREES ABOVE NORMAL FOR THE END OF MAY.
ISOLATED THUNDERSTORMS ARE A LATE DAY OR EVENING POSSIBILITY OVER
THE EASTERN PLAINS NEAR THE TEXAS BORDER ALONG THE DRY LINE...AND
OVER THE NORTHERN MOUNTAINS NEAR THE COLORADO LINE UNDER THE
RAPIDLY EJECTING DYNAMICS AS THE WEATHER SYSTEM HEADS FOR POINTS
NORTH.
FOR TUESDAY...HIGH PRESSURE BUILDING SOUTHWARD FROM COLORADO AND
LOW LEVEL FLOW FROM THE SOUTH WILL HELP TEMPERATURES REBOUND TO
NEAR NORMAL LEVELS AFTER A COOL MEMORIAL DAY OVER CENTRAL AND
WESTERN NEW MEXICO. FLOW ALOFT WILL START OUT ZONAL AND GRADUALLY
BACK TO THE SOUTHWEST DURING THE DAY AS NEXT CLOSED LOW WORKS IN
TO NORTHERN CALIFORNIA. DRY LINE CONVERGENCE MAY TOUCH OFF SOME
THUNDERSTORMS BROADLY SOUTH AND EAST OF A RUIDOSO TO CLAYTON
LINE...AND SOME OF THESE MAY PACK SOME GUSTY WINDS IF INITIATED.
PRECIPITABLE WATERS WILL START RISING RAPIDLY IN THE COLUMN FROM
ABOUT A HALF INCH TO AN INCH AND A QUARTER OR SO SUPPORTING SOME
CHANCE FOR SOME WETTING RAINS IN THESE SHOWERS AND THUNDERSTORMS.
SHOWER COVERAGE WILL STRUGGLE TO EXPAND WESTWARD TO THE CENTRAL
MOUNTAIN CHAIN AND EAST SLOPES OF THE SANGRE DE CRISTO
MOUNTAINS...BUT BEST CHANCES FOR WETTING RAIN WILL REMAIN MAINLY
ON THE PLAINS TO THE EAST.
FOR WEDNESDAY...CLOSED LOW ALOFT DRAWING CLOSER TO NEW MEXICO BUT
REMAINING OVER NORTHERN CALIFORNIA FOR THE DAY. SURFACE TROUGH
TAKING SHAPE OVER EASTERN END OF THE STATE AND PROVIDING
ADDITIONAL FOCUS FOR DRY LINE CONVECTION. STILL EXPECTING MOST
SHOWER COVERAGE WILL REMAIN ALONG AND EAST OF THE CENTRAL
MOUNTAINS...WITH VERY SPOTTY COVERAGE OVER THE JEMEZ OR SAN JUAN
MOUNTAINS. BEST CHANCES FOR WETTING RAIN WILL BE SLAPPED UP
AGAINST THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS WHERE UPSLOPE
FLOW WILL PROVIDE SOME ADDED LIFT. MOSTLY SUNNY SKIES AND SOME
WEAK TEMPERATURE ADVECTION WILL WARM WEDNESDAY TEMPERATURES BACK
ABOVE NORMAL FOR THE FIRST OF JUNE...AND AFTERNOON BREEZES WILL BE
STRONGEST NEAR THE TEXAS LINE AND AROUND ANY THUNDERSTORM
DEVELOPMENT.
FOR THURSDAY...SOUTHWEST FLOW CONTINUING ALOFT AS CLOSED LOW
DRIFTS SOUTHWARD TOWARD NEW MEXICO...AND SURFACE TROUGH REMAINS
FROM SURFACE LOW OVER EXTREME EASTERN COLORADO SOUTHWARD TO EL
PASO. THURSDAY WILL BE BREEZY...WITH STRONGEST WINDS DEVELOPING
OVER THE CONTINENTAL DIVIDE WEST TOT HE ARIZONA LINE...AND OVER
THE EAST AND NORTHEAST NEAR THE TIGHTER SURFACE PRESSURE GRADIENT
ASSOCIATED WITH THE EASTERN TROUGH. STEADY TEMPERATURE PROFILE AND
BROADLY REDUCED SHOWER CHANCES...WITH INITIATION MAINLY ALONG THE
SUMMITS AND SLOPES OF THE CENTRAL MOUNTAIN CHAIN...WITH SOME STORM
MOVEMENT OUT ONTO THE EASTERN AND NORTHEAST PLAINS ONCE INITIATED.
WITH LITTLE ADDED MOISTURE FROM ADVECTION...SHOWERS WILL HAVE
TO RECYCLE MOISTURE ALREADY IN PLACE. CONVECTIVE INDICES RUNNING TO
THE LOW SIDE...WITH LIFTED INDICES RUNNING ONLY A DEGREE OR TWO C
BELOW...AND MUCAPE LESS THAN A GRAND J PER KG WITH SOME
SUBSTANTIAL CIN CAPPING DOWN ALL BUT THE STRONGEST.
OUTLOOK...FRIDAY THROUGH THE WEEKEND...STEADY TEMPERATURE PROFILE
AS CLOSED LOW MOVES FROM NORTHERN CALIFORNIA TO SAN DIEGO BY
SUNDAY AS RIDGE TO THE EAST EXPANDS IN COVERAGE ACROSS NEW MEXICO
AND NORTHERN MEXICO. CIRCULATION WILL TUG SOME MOISTURE
NORTHWARD...BUT ITS EXACT TARGET IN NEW MEXICO REMAINS AN OPEN
QUESTION. ISOLATED SHOWER COVERAGE OVER THE EASTERN HALF OF THE
STATE FRIDAY SHOULD SHIFT TO THE WEST HALF THROUGH THE WEEKEND AS
CIRCULATION PATTERN ALOFT TAKES HOLD. WINDS WILL BE BREEZY BUT
SHOULD REMAIN BELOW ADVISORY CRITERIA THROUGH THE UPCOMING
WEEKEND.
SHY
.AVIATION...
STRONG SFC WINDS ONCE AGAIN TODAY DUE IN PART TO 70 TO 80 KT JET MAX
COMING ACROSS N HALF OF NM TODAY. HIGHEST SPEEDS IN THE 23 TO 33 KT
RANGE...GUSTING AT TIMES TO BETWEEN 40 AND NEARLY 50 KT...MOST
LIKELY FROM THE SANGRE DE CRISTOS ON EAST AND ALSO SOUTH TO ROUGHLY
THE INTERSTATE 40 CORRIDOR. AMONG FCST TERMINAL SITES...LVS AND TCC
SHOULD SEE THE STRONGER GUSTS TODAY. WIND SPEEDS MAY DECREASE A
LITTLE AS THE AFTN PROGRESSES. OTHERWISE VFR CONDITIONS EXPECTED
AREA WIDE NEXT 24 HOURS.
NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 43
.FIRE WEATHER...
CURRENT HIGHLIGHTS LOOK GOOD FOR TODAY. NO SIGNIFICANT CHANGES
PLANNED WITH THIS PACKAGE...THUS RED FLAG WARNING CONTINUES AS
PREVIOUSLY ISSUED FOR AREAS EAST FROM THE CENTRAL MTN CHAIN. A FEW
LOCALIZED AREAS COULD SEE SPORADIC RED FLAG CONDITIONS AN HOUR OR
TWO PAST THE EXPIRATION TIME OF THE WARNING AND ALSO SOME LOCALIZED
1 TO 3 HOUR INTERVALS OF CRITICAL FIRE WX CONDITIONS IN RIO GRANDE
VALLEY.
WINDS SHOULD COME UP QUICKLY ACROSS EAST AND PORTIONS OF CENTRAL NM
AS THE MAIN MID LEVEL JET MAXIMUM GETS VERY CLOSE TO THOSE AREAS.
WILL ALSO HELP SHIFT LOW LEVEL WINDS FROM A SOUTH/SOUTHWEST TO A
MORE WESTERLY DIRECTION. STRONGEST WINDS SHOULD BE FOUND ALONG A
LINE FROM THE EAST SLOPES OF THE SANGRE DE CRISTOS SOUTH TO CLINES
CORNERS AND ON EASTWARD BETWEEN MID MORNING AND MID AFTN. AS THE
AFTN PROGRESSES...THE GRADIENT SHOULD GRADUALLY RELAX AS MORE
STABLE/COOLER AIR PUSHES IN FROM THE WEST. BREEZY CONDITIONS...
ALTHOUGH MORE STEADY STATE WITH LESS GUST SPREADS...STILL TO AFFECT
WEST HALF FCST AREA TODAY. HUMIDITY VALUES WILL REMAIN QUITE LOW
EVEN WITH THE PROJECTED COOLING...BUT OVERALL CRITICAL CONDITIONS
SHOULD NOT BE REACHED ACROSS THE WEST HALF LARGELY DUE TO 20 FT
WINDS STAYING JUST BELOW CRITICAL CRITERIA.
ANOTHER ROUND OF POOR HUMIDITY RECOVERIES TONIGHT FOR MOST OF N AND
CENTRAL NM. MID LEVEL DRY SLOT TO BE A PLAYER IN THIS DRYING...
ESPECIALLY MID SLOPE AREAS. WINDS HOWEVER...SHOULD LOWER
CONSIDERABLY COMPARED TO THE PREVIOUS 48 HOURS.
PATTERN OF LOW PRESSURE TROUGH TO WEST AND UPPER HIGH TO THE EAST
WILL BE SETTING UP FOR MID WEEK INTO AT LEAST THE WEEKEND IF NOT
BEYOND. EXTENDED MODELS STILL HAVING A LITTLE TROUBLE COMING INTO
REALLY GOOD AGREEMENT ON HOW FAR S THE UPPER TROUGH TO WEST WILL DIG
AND THUS THE EXACT DEGREE OF SOUTH TO NORTH COMPONENT OF WIND FLOW
ALOFT...ESPECIALLY FROM NEXT WEEKEND ON. THAT TIME PERIOD SEEMS
STILL TO HOLD OUT SOME POTENTIAL FOR WETTING RAIN FOR CENTRAL THIRD
OF NM VS E OR W THIRD. E THIRD HAS BETTER CHANCE WETTING RAINS FROM
SHOWERS AND STORMS MID TO LATE WEEK THIS WEEK...BUT NEAR WEST EDGE
OF THIS FAIRLY IMPRESSIVE MOISTURE SURGE...THERE SEEMS TO BE SOME
RISK OF MIXED WET AND DRY STORMS. AS EARLY AS FRI OR SAT MAY BRING
AREA OF HIGH BASED VIRGA SHOWERS AND THUNDERSTORMS...GENERALLY
BETWEEN THE DIVIDE AND THE CENTRAL MOUNTAINS AT THIS TIME.
THE STEERING FLOWS FOUND BETWEEN THE RIDGE AND UPPER LOW ALSO LOOK
TO BE STRONGER AND THIS WOULD INFLUENCE THE WETTING RAIN FOOTPRINT.
STRONGER FLOWS ESSENTIALLY REDUCE THE RESIDENCE TIME OF A CELL OVER
ANY ONE AREA AND ALSO LOWERS OR SHRINKS THE MEASURABLE RAIN
FOOTPRINT.
MUCH DRIER AIR WOULD BE FOUND TO THE WEST OF THE MAIN MOISTURE PLUME
AND THE WEST EDGE OF THIS PLUME WILL BE SOMEWHAT TRANSITORY...MAINLY
WAVERING BETWEEN THE DIVIDE AND THE E SLOPES OF CENTRAL MTN CHAIN.
TEMPERATURES STILL LIKELY TO TREND WARMER THAN NORMAL...ESPECIALLY
THE OVERNIGHT LOWS. A LITTLE MORE WIND WOULD ALSO BE
POSSIBLE...ESPECIALLY FAVORING THE WESTERN THIRD...BUT NOT AS HIGH
AS RECENT DAYS. THE MAIN THREAT AREA AT THIS TIME FOR LIGHTNING FIRE
STARTS WOULD BE FOUND BETWEEN THE DIVIDE AND THE CENTRAL
MOUNTAINS...ESPECIALLY NEAR END OF WORK WEEK OR THE WEEKEND...BUT
COULD INITIALLY IMPACT THE EAST CENTRAL AND SOUTHEAST PLAINS ON
TUESDAY.
THE BREAK DOWN PHASE TO THIS SCENARIO IS STILL A LITTLE UP IN THE
AIR BUT MOST LIKELY EARLY TO MID WEEK NEXT WEEK. THIS MAY INCLUDE A
SOMEWHAT ENHANCED WIND PERIOD.
43
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.
WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ512>515-521-523-526>537.
&&
40
Hazardous weather outlook, May 30, 4:39 AM MST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 AM MDT MON MAY 30 2011
NMZ501>540-311200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
539 AM MDT MON MAY 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
A RED FLAG WARNING IS IN EFFECT FROM THIS MORNING THROUGH LATE
THIS AFTERNOON FOR THE CENTRAL MOUNTAIN CHAIN AND NORTHEAST
HIGHLANDS EAST TO THE TEXAS AND OKLAHOMA BORDERS...WHERE LOW
HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS.
SOUTHWEST WIND SPEEDS WILL INCREASE TO 35 MPH WITH GUSTS TO 50 MPH
FROM THE CENTRAL MOUNTAIN CHAIN AND SANGRE DE CRISTO MOUNTAINS
EAST TO THE TEXAS AND OKLAHOMA BORDERS THROUGH LATE THIS
AFTERNOON. WIND SPEEDS WILL BE STRONGEST NORTH AND EAST OF A LINE
FROM PORTALES TO LAS VEGAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
ISOLATED THUNDERSTORMS DEVELOPING OVER THE EASTERN PLAINS LATE
TUESDAY AND CONTINUING THROUGH TUESDAY EVENING WILL PRODUCE GUSTY
WINDS. ON WEDNESDAY...THUNDERSTORMS DEVELOPING FROM THE EASTERN SLOPES OF
THE SANGRE DE CRISTO MOUNTAINS AND THE CENTRAL MOUNTAIN CHAIN EAST
MAY PRODUCE GUSTY WINDS AND LOCAL DOWNPOURS.
HAZARDOUS WEATHER IS NOT EXPECTED THURSDAY THROUGH SUNDAY.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT WILDFIRE STARTS...MEASURED
WIND SPEEDS AND OBSERVED WIND IMPACTS THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ...BY CALLING
1.888.386.7637...OR VIA AMATEUR RADIO.
SHY
High Wind, South Central Mountains
- When
- May 30, 12:55 PM MST to 1:55 PM MST
- Where
- South Central Mountains forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- AWOS
The Sierra Blanca AWOS recorded sustained winds between 40 and 46 mph from 1255 pm to 155 pm MST.
High Wind, South Central Mountains
- When
- May 30, 12:55 PM MST
- Where
- South Central Mountains forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
The Sierra Blanca Regional Airport near Ruidoso recorded a peak wind gust of 58 mph at 1255 pm MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, May 30, 20111 death · 14 injured · 2 events
- Tornadoes and Hail in North Dakota, May 30, 2011$2.4 million · EF2 · 27 events
- Heat in Alabama, May 30, 201124 injured · 1 event
- Tornado and Hail in Nebraska, May 30, 2011$5.5 million · EF0 · 31 events
- Heat in Pennsylvania, May 30, 20111 death · 1 event
- Tornadoes and Flash Flood in Minnesota, May 30 to 31, 2011$1.6 million · EF1 · 18 events
- Tornadoes and Hail in Nebraska, May 30, 2011$1.1 million · EF0 · 45 events
- Tornadoes and Hail in South Dakota, May 30, 2011$160,000 · EF0 · 23 events
- Flash Flooding in New Hampshire, May 30 to 31, 2011$321,000 · 6 events
- Hail and Lightning Strike in Minnesota, May 30, 2011$100,000 · 1.75 in hail · 14 events
- Flash Flooding in Vermont, May 30, 2011$125,000 · 2 events
- Hail and Damaging Winds in Kansas, May 30 to 31, 2011$65,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295207, 312026.